Evaluating transport in irregular pore networks

Klimenko, Dimitri A., Hooman, Kamel and Klimenko, Alexander Y. (2012) Evaluating transport in irregular pore networks. Physical Review E, 86 1: 011112.1-011112.11. doi:10.1103/PhysRevE.86.011112

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ278626_OA.pdf Full text (open access) application/pdf 288.14KB 6

Author Klimenko, Dimitri A.
Hooman, Kamel
Klimenko, Alexander Y.
Title Evaluating transport in irregular pore networks
Journal name Physical Review E   Check publisher's open access policy
ISSN 1539-3755
Publication date 2012-07
Sub-type Article (original research)
DOI 10.1103/PhysRevE.86.011112
Open Access Status File (Publisher version)
Volume 86
Issue 1
Start page 011112.1
End page 011112.11
Total pages 11
Place of publication College Park, MD, United States
Publisher American Physical Society
Collection year 2013
Language eng
Abstract A general approach for investigating transport phenomena in porous media is presented. This approach has the capacity to represent various kinds of irregularity in porous media without the need for excessive detail or computational effort. The overall method combines a generalized effective medium approximation (EMA) with a macroscopic continuum model in order to derive a transport equation with explicit analytical expressions for the transport coefficients. The proposed form of the EMA is an anisotropic and heterogeneous extension of Kirkpatrick's EMA which allows the overall model to account for microscopic alterations in connectivity (with the locations of the pores and the orientation and length of the throat) as well as macroscopic variations in transport properties. A comparison to numerical results for randomly generated networks with different properties is given, indicating the potential for this methodology to handle cases that would pose significant difficulties to many other analytical models.
Keyword Porous-media
Fractal properties
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article number 011112

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mechanical & Mining Engineering Publications
Official 2013 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 3 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 05 Aug 2012, 00:03:19 EST by System User on behalf of School of Mechanical and Mining Engineering